MAUDE Adverse Event Report: AESCULAP AG ISODUR PROSTHESIS HEAD 8/10 28MM L; HIP ENDOPROSTHETICS

AESCULAP AG ISODUR PROSTHESIS HEAD 8/10 28MM L; HIP ENDOPROSTHETICS
Model Number NJ133K
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a isodur prosthesis head 8/10 28mm l (part # nj133k) was implanted during a primary total hip arthroplasty (tha) procedure performed on (b)(6) 2011.According to the complainant, the implant dislocated and the revision surgery was ten (10) years four (4) months post surgery.The patient was expected to undergo a revision procedure on (b)(6) 2021.The complaint device has not been returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: na766t - plasmacup fixation screw, 6.5x16mm - lot 51726335; nc450t - plasmacup sc plasmapore-cap, size 50mm - lot 51738636; nh472 - sc/msc pe-insert, 28mm 48/50 asym.- lot 51491493.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso (b)(4) is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Involved components na766t - plasmacup fixation screw 6.5x16mm - lot 51726335 nc450t - plasmacup sc plasmapore-cap size 50mm - lot 51738636 nh472 - sc/msc pe-insert 28mm 48/50 asym.- lot 51491493.

Brand Name
ISODUR PROSTHESIS HEAD 8/10 28MM L
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12940874
Report Number9610612-2021-00780
Device Sequence Number17348299
Product Code LWJ
UDI-Device Identifier04038653117932
UDI-Public4038653117932
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042344
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberNJ133K
Device Catalogue NumberNJ133K
Device Lot Number51575875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA766T - LOT 51726335; NA766T - LOT 51726335; NC450T - LOT 51738636; NC450T - LOT 51738636; NH472 - LOT 51491493; NH472 - LOT 51491493
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown